Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 13, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Sep 1, 2000, 4:12 PM MDT for Camas County, Elmore County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 1, 2000, 4:12 PM MDT (22:12 UTC)
- Expired
- Sep 1, 2000, 5:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Camas County, ID, Elmore County, ID
The radar
The Boise radar (KCBX), 100 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 012213 SVRBOI IDC025-039-012300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 412 PM MDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTER CAMAS COUNTY IN CENTRAL IDAHO EASTERN ELMORE COUNTY * UNTIL 500 PM MDT * AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF CORRAL...MOVING ALONG THE ELMORE CAMAS COUNTY BORDER AT 25 MPH. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE. LAT...LON 4339 11506 4323 11505 4335 11483 4351 11506
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:00 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 1, 3:00 PM MDT, 1 hour 12 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 300 PM MDT FRI SEP 01 2000 EAST MOVING H5 S/WV CENTRAL SIERRA AT 20Z HAS SPUN A VIGOROUS VORT CENTER NORTHEAST INTO NORTHEAST NV. SOUTHERN ID AIR MASS REMAINED VERY UNSTABLE/MOIST ALL DAY ON EAST SIDE OF STATIONARY BAROCLINIC ZONE FROM ID PANHANDLE TO OR/NV/CA TRIPLE POINT. ALSO AMPLE SHEAR PROVIDED BY SOUTHERLY H3 JET AXIS OVER EASTERN ID/UT. THIS COMBINED WITH SOME AFTERNOON HEATING SOUTHERN ID ZONES ENOUGH FOR SCATTERED STRONG THUNDERSTORMS MOVING NORTH THROUGH SOUTHWEST ID ZONES AND CONTINUING INTO EVENING HOURS AS NORTHEAST NV VORT CENTER LIFTS NORTHEAST INTO EASTERN ID. MAIN H5 LOW CENTER EXTREME NORTHWEST WA TO SAG SLIGHTLY SOUTH TONIGHT. SEVERAL STRONG S/WVS ROTATING AROUND THIS LOW CENTER TO AFFECT CWFA. 1ST S/WV ALONG ORE COAST AT 20Z TO SWING NORTHEAST INTO EASTERN WA TONIGHT. THIS S/WV TO PROVIDE AMPLE DYNAMICS TO EASTERN ORE BAROCLINIC ZONE TO KEEP RAIN IN FORECAST ORE ZONES AND NUDGE BAROCLINIC ZONE INTO SOUTHWEST ID LATER TONIGHT/ EARLY SAT FOR CONTINUATION OF UNSETTLE WEATHER. 2ND S/WV AROUND 45N /130W AT 20Z TO SWEEP EAST THROUGH SOUTHERN ORE SAT AIDED BY 70-90 KT H3 JET CORE ROUNDING BASE OF MAIN TROUGH. THIS S/WV AND OVERHEAD JET TO MOVE THROUGH CWFA SAT AGAIN SUPPLYING ENOUGH DYNAMICS TO ALREADY MOIST/UNSTABLE AIR MASS FOR SHOWERS/ISOLATED THUNDERSTORMS OVER ENTIRE CWFA. LOCALLY BREEZY CONDITIONS SOUTHERN ZONES DURING AFTERNOON HOURS ALSO. H3 JET AXIS AND S/WV LIFT NORTHWARD SAT NIGHT/SUN AS 3RD H5 S/WV ENTERS BOTTOM OF MAIN TROUGH ALONG NORTHWEST COAST. THIS SLOWLY SHIFTS MAIN DYNAMICS/BEST MOISTURE NORTH FOR DECREASING POPS/CLOUDS SOUTHERN ZONES FOR SLIGHT WARMING BUT STILL 5-10 DEGREES BELOW NORMAL. GENERAL TREND OF EXTENDED MODELS IS TO SLOWLY NUDGE NORTHWEST COAST TROUGH AXIS OVER INTERMOUNTAIN REGION MON AS NEXT PACIFIC STORM SYSTEM WEST OF ALASKA THIS AFTERNOON DIGS SOUTHEAST ALONG BC COAST AND TRIES TO RE-ENFORCE PACIFIC NORTHWEST TROUGH TUE/WED. PAST MODEL CONSISTENCY WITH THIS NEXT PACIFIC SYSTEM HAS BEEN POOR. AND MODELS CONTINUE TO DIVERGE ON STRENGTH/TIMING OF MAIN FLOW PATTERN. THEREFORE WILL KEEP BROAD-BRUSH FORECAST OF PERIODIC SHOWERS WITH BELOW NORMAL TEMPS THROUGH EXTENDED PERIOD AT THIS TIME UNTIL BETTER MODEL CONSISTENCY DEVELOPS. PARKER .BOI...NONE.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:37 PM MDT | Severe Thunderstorm Warning | BOI | Elmore | 53 min |
| Sep 1, 3:27 PM MDT | Severe Thunderstorm Warning | BOI | Elmore | 63 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.